MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 3.0MM TAPERED ROUTER; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 3.0MM TAPERED ROUTER; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 5407FA3030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Router discarded.
 
Event or Problem Description
It was reported that during a product demonstration with the pi drive plus motor, the router broke.It was also reported that this event did not occur during a surgical procedure, and there was no delay or adverse consequences as a result of this event.
 
Additional Manufacturer Narrative
It was initially reported that the router was discarded, a partial piece was returned with the attachment.Investigation results concluded that as the router was loaded without the attachment.This could potentially cause the fracture of the router.A review of the associated attachment ifu 5407-210-768 rev-a noted the following warning; "note: cutting accessory labels are marked with a color stripe to facilitate cutting accessory selection.To select an appropriate cutting accessory, match the color stripe on the cutting accessory label with the color stripe on the attachment.While aligning the dots on the attachment and motor, slide the attachment over the cutting accessory and onto the motor until it snaps into place.Warning: operating the motor without the attachment securely connected and cutting accessory securely locked may result in patient or healthcare staff injury.".
 
Event or Problem Description

Brand Name
3.0MM TAPERED ROUTER
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key6239283
Report Number0001811755-2017-00036
Device Sequence Number368270
Product Code HBE
UDI-Device Identifier07613327096736
UDI-Public(01)07613327096736(17)190701(10)16204017
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K143399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Catalogue Number5407FA3030
Device Lot Number16204017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2017
Supplement Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4)